Chemotherapy: The Fourth

This chemotherapy was a little different. I was no longer having chemotherapy at The Churchill hospital, I have moved to a little chemotherapy centre in my town. They have one haematologist on the ward, so as long as my chemotherapy is on the same day she is in, I can go ahead with it.

I remember waiting in the room beforehand, unknowing what was around the corner. It was a lot smaller than the chemotherapy ward I was used to, but it was cosy. My dad was with me for this chemotherapy, I chose to sit by a corner, it had the most room. As this centre was quite small, I was only allowed to bring one person with me.

The chemotherapy commenced. They brought lunch around too, but I was never fond of food while having chemotherapy, the thought made me feel sick. Although they tried to force food down me anyway because the steroids are better when you have food in your stomach. My dad wondered off to the shops and brought some pastries, love a pastry. Hospital food just doesn’t cut it anymore. After the chemotherapy was finished, we went back home and as always, the sickness and tiredness kicked in.

Tiredness felt like no other, if you haven’t had chemotherapy, it’s hard to describe. Imagine not having slept for about a week, and then imagine running a marathon after having no sleep. And then imagine not being able to handle your own weight. That’s how tired I was, times ten.

Side effects:

Round four was tricky. My taste buds had completely diminished, so everything tasted like metallic mush. I couldn’t enjoy my usual foods, which was really upsetting.

I always felt sick, and vomiting was a side effect I had to suffer with. Anti sickness was my best friend.

Tiredness as always!

Constipation was still an issue each cycle, gross I know. But it’s the human body! The anti sickness medicines were making me constipated. Sometimes I would go without anti sickness just so I could have normal bowel movements. It was like choosing between two evils: feel sick and vomit or have really bad constipation. Which would you choose?

2 thoughts on “Chemotherapy: The Fourth

  1. Please don’t suffer, dexamethasone and nabilone are both great for nausea and vomiting due to chemo and don’t generally cause constipation unlike all the others although they have different side effects ☹️ but you may need laxatives alongside the anti sickness meds whichever ones they give you as the chemo itself can cause constipation. Hope they sort it out for you, sending lots of love xxxx

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s